On some ergodic properties for continuous and affine functions
Annales de l'Institut Fourier, Volume 28 (1978) no. 3, p. 209-215

Two problems posed by Choquet and Foias are solved:

(i) Let T be a positive linear operator on the space C(X) of continuous real-valued functions on a compact Hausdorff space X. It is shown that if n -1 r=0 n-1 T r 1 converges pointwise to a continuous limit, then the convergence is uniform on X.

(ii) An example is given of a Choquet simplex K and a positive linear operator T on the space A(K) of continuous affine real-valued functions on K, such that

inf {(Tn1)(x):n}<1

for each x in K, but T n 1 does not converge to 0.

On résoud deux problèmes posés par Choquet et Foias:

(i) Soit T un opérateur linéaire positif sur l’espace C(X) des fonctions réelles continues sur un espace compact X. On montre que si la suite des moyennes n -1 r=0 n-1 T r 1 converge vers une fonction continue, la convergence est uniforme.

(ii) On donne un exemple de simplexe de Choquet X et d’un opérateur linéaire positif T sur l’espace A(K) des fonctions réelles affines continues sur K, telles que

inf {(Tn1)(x):n}<1

pour tout x de K, bien que T n 1 ne converge pas vers 0.

@article{AIF_1978__28_3_209_0,
     author = {Batty, Charles J. K.},
     title = {On some ergodic properties for continuous and affine functions},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {28},
     number = {3},
     year = {1978},
     pages = {209-215},
     doi = {10.5802/aif.710},
     zbl = {0352.47003},
     mrnumber = {80e:47007},
     language = {en},
     url = {http://www.numdam.org/item/AIF_1978__28_3_209_0}
}
Batty, Charles J. K. On some ergodic properties for continuous and affine functions. Annales de l'Institut Fourier, Volume 28 (1978) no. 3, pp. 209-215. doi : 10.5802/aif.710. http://www.numdam.org/item/AIF_1978__28_3_209_0/

[1] G. Choquet and C. Foias, Solution d'un problème sur les itérés d'un opérateur positif sur C (K) et propriétés de moyennes associées, Ann. Inst. Fourier (Grenoble), 24, no. 3 & 4 (1975), 109-129. | Numdam | MR 53 #11017 | Zbl 0303.47004

[2] J. Dixmier, Les C*-algèbres et leurs représentations, 2nd ed., Gauthier-Villars, Paris, 1969. | Zbl 0174.18601